MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. PEDICLE SCREW SYSTEM; FENESTRATED POLYAX. CANN. PED. SCR. 6X45,DUAL-DIAM

MEDACTA INTERNATIONAL SA M.U.S.T. PEDICLE SCREW SYSTEM; FENESTRATED POLYAX. CANN. PED. SCR. 6X45,DUAL-DIAM
Model Number 03.61.324
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a posterior spinal surgery, the first step reducer failed to properly attach to the screw head.Inspection revealed that a metal plate was missing from the distal part of the instrument.Intraoperative fluoroscopy confirmed that the piece was not retained inside the patient; it may have already been missing prior to surgery.On the right l5 screw, the second step reducer caused the set screw to repeatedly cross-thread, damaging the screw head threads.This reducer also lost the same small metal component.As a result, the surgeon replaced the right l5 screw and bent the rod into greater lordosis to place the set screw without a persuader, as no functioning reduction instrument was available.Surgery completed with 30/40 min delay (total time surgery 3 hours 10 minutes).No pieces left in the patient.
 
Additional Manufacturer Narrative
Batch review performed on 17 oct 2025.Pedicle screw 03.51.10.0581 1-step reducer enh.2019 lot 2161268: (b)(4) items manufactured and released on 22-jun-2022.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Pedicle screw 03.51.10.0581 1-step reducer enh.2019 lot 2155227: (b)(4) items manufactured and released on 24-nov-2021 + (b)(4) items manufactured and released on 04-jan-2022.No anomalies found related to the problem.To date, 6 similar events have been reported on the same lot during the period of review.Pedicle screw 03.61.324 fenestrated polyax.Cann.Ped.Scr.6x45, dual-diam (k241034) lot 2464844: (b)(4) items manufactured and released on 10-dec-2024.Expiration date: 2029-nov-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Investigation performed by r&d project manager one of the plates of the tip that act as interface with the tulip is separated from the instrument due to damage of the welding.The screw presents damage to the thread of the tulip.This may have been caused by not optimal alignment between the instrument and the pedicle screw head, during reduction operation: if this happens, the retaining pins don't enter the respective socket in the head, leading to excessive load on the welding.Design modifications have been introduced to welding indications and inspection methods to improve the manufacturing process and potentially reduce damaging events.It is likely that the suboptimal alignment between the instrument and the pedicle screw head led the retaining pins to not engage in the respective sockets in the screw head, leading to excessive load on the welding of the plate, in combination with the inherent limitations of the design version involved.

Brand Name
M.U.S.T. PEDICLE SCREW SYSTEM
Common Device Name
FENESTRATED POLYAX. CANN. PED. SCR. 6X45,DUAL-DIAM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23543692
Report Number3005180920-2025-01083
Device Sequence Number9458104
Product Code PML
UDI-Device Identifier07630030862120
UDI-Public07630030862120
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K241034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.61.324
Device Lot Number2464844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Initial Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown